MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Catalog Number ZIV6-35-125-6-80
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
During a lower extremity angiogram, we positioned a stent across a lesion and deployed it.When we went to remove the deployment device, we noted the stent moved with it and was not completely deployed.We identified that the outer sheath that constrains the stent and is supposed to roll back with the deployment handle had separated from the handle, and the stent was still constrained.We manually pulled the sheath back with a hemostat to release the stent.We then removed the entire deployment device out of the patient.The stent remained in the patient, as it should.This file captures the off label use of the replacement device used to complete the procedure.
 
Additional Manufacturer Narrative
Pma/510(k) #p050017 s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 17-jan-2024.
 
Additional Manufacturer Narrative
Pma/510(k) #p050017/s002 and s003, device evaluation.The ziv6-35-125-6-80 device of lot number c1771196 involved in this complaint was implanted in the patient and was not available for evaluation.With the information provided, a document-based investigation was conducted.This pr (b)(4) is related to pr (b)(4) and was raised to capture the off label use of the replacement device used to successfully complete the procedure.Manufacturing records prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity a review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/or label there is evidence to suggest that the customer did not follow the instructions for use as per the instructions for use (ifu0043), the indications for use outlined in the ifu is as follows: " the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries up to 100mm in length with a reference vessel diameter of 5 to 9mm¿.From the information available, it is known that the device was used in the right sfa.It is also known that the device was not used percutaneously.Image review an image was not returned for evaluation.Root cause analysis a definitive root cause of off label use was identified from the available information.As previously mentioned the intended use of the device is as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries.The use of this device in the right sfa and not being used percutaneously is off label use for this device.The user has not complied with the requirements of the ifu with respect to the intended use of the device.As per (b)(4), rev006, section 5.3 table 1 - off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.As the device was used outside of their validated state and/or against the instructions provided in the ifu, it is not possible to predict how the devices will perform or function.Confirmation of complaint complaint is confirmed based on and/or rep testimony summary according to the initial reporter, they positioned a stent across a lesion and deployed it.When they went to remove the deployment device, they noted the stent moved with it and was not completely deployed.They identified that the outer sheath that constrains the stent and is supposed to roll back with the deployment handle had separated from the handle, and the stent was still constrained.They manually pulled the sheath back with a hemostat to release the stent.They then removed the entire deployment device out of the patient.The stent remained in the patient, as it should.This file captures the off label use of the replacement device used to complete the procedure.Confirmed quantity of 01 device, confirmed used.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude a definitive root cause of off label use was identified.As per the ifu associated with this device, this stent is used as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries.The user has not complied with the indications of use for this device.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key18100250
Report Number3001845648-2023-00826
Device Sequence Number12690229
Product Code NIO
UDI-Device Identifier10827002438238
UDI-Public(01)10827002438238(17)231028(10)C1771196
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2023
Device Catalogue NumberZIV6-35-125-6-80
Device Lot NumberC1771196
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/16/2023
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date01/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale